MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.0MM THREADED SPINDLE 330MM; TRACTION,APPARATUS,NON-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.0MM THREADED SPINDLE 330MM; TRACTION,APPARATUS,NON-POWERED
Model Number 394.41
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.Investigation summary background: it was reported that on (b)(6) 2019, the patient underwent an open reduction internal fixation (orif) of the distal tibia for primary fixation of a fracture.During the surgery, it was noted that the threads on the threaded spindle were stripped, so it was not allowing an unknown spindle nut to spin on the threads.The procedure was completed successfully using the other bar that was in the set.There was no surgical delay.Patient outcome was good.Concomitant devices reported: unknown spindle nut (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the 14.0 mm threaded spindle 330 mm (p/n: 394.41, lot: unk) was received showing stripped threads.Based on the exhibited damage it is likely that the part has been heavily used in the field.The returned part showed potential end of life indicator of stripped threads.Based on the laser etching on the returned spindle (without ce and lot # etch), this part was manufactured prior to se_438741 rev a (in exchange for d0003738), d0003738 rev 02, and d0003738 rev 01 (earliest available drawing in agilee system).Thus this part was manufactured prior to 01 mar 1999 and is 20+ years old.Conclusion: after a visual inspection per guidance provided, it is determined that the reusable instrument is worn from repeated use and servicing (20+ years); therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a dhr review could not be performed as there is no lot # etch per design for the returned part.Device history batch null, device history review a dhr review could not be performed as there is no lot # etch per design for the returned part.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent an open reduction internal fixation (orif) of the distal tibia for primary fixation of a fracture.During the surgery, it was noted that the threads on the threaded spindle were stripped, so it was not allowing an unknown spindle nut to spin on the threads.The procedure was completed successfully using the other bar that was in the set.There was no surgical delay.Patient outcome was good.Concomitant devices reported: unknown spindle nut (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
14.0MM THREADED SPINDLE 330MM
Common Device Name
TRACTION,APPARATUS,NON-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8833624
Report Number2939274-2019-59415
Device Sequence Number2742939
Product Code HST
UDI-Device Identifier10886982199690
UDI-Public(01)10886982199690
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number394.41
Device Catalogue Number394.41
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/26/2019
Patient Sequence Number1
Patient Age56 YR
Patient Weight84